Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 507, NWS Austin/San Antonio, TX

August 17, 20077 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 17, 2007, 6:00 AM CDT for 7 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 6:00 AM CDT (11:00 UTC)
Expired
Aug 17, 2007, 10:30 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bexar County, TX, Blanco County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Kendall County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:30 AM CDTHEAVY RAIN 6.5513 Ne Fredericksburg, TX6.55 INCHES SINCE MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 171103
FFWEWX
TXC029-031-091-171-187-259-299-171530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
  BLANCO COUNTY...
  THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO...
  COMAL COUNTY...
  THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
  GILLESPIE COUNTY...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  GUADALUPE COUNTY...
  KENDALL COUNTY...
  THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
  LLANO COUNTY...
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...

* UNTIL 1030 AM CDT

* AT 600 AM CDT... TROPICAL SHOWERS AND THUNDERSTORMS IN A BAND FROM 
NEAR SAN ANTONIO WILL CONTINUE TO TRACK NORTHWARD NEAR 20 MPH 
THROUGH THE BOERNE AND NEW BRAUNFELS AREAS TO JOHNSON CITY... 
FREDERICKSBURG AND LLANO.  THE STORMS ARE PRODUCING RAIN AT RATES 
NEAR 3 INCHES AN HOUR.   WIDESPREAD 2 TO 4 INCH AMOUNTS ARE EXPECTED 
WITH ISOLATED TOTALS UP TO 6 INCHES IN THE NEXT 4 HOURS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3043 9817 3007 9832 3003 9830 2984 9804
      2976 9801 2970 9808 2959 9833 2956 9829
      2957 9824 2947 9814 2913 9842 2925 9881
      2972 9878 2979 9893 3013 9892 3015 9930
      3050 9930 3050 9895 3091 9894 3090 9847
      3050 9843

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:51 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 3:51 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT FRI AUG 17 2007

.DISCUSSION...
REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS
MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL
AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT
STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO
TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF
MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF.
DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO
NEED TO EXTEND THE FLASH FLOOD WATCH.

REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE
CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE
PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE
AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS
THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW
MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE
THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK.

CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST
NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON
WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF
MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY
AFFECTING DEEP SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  76  86  76  93 / 100  50  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  88  75  87  74  92 / 100  50  50  20  20
DEL RIO INTL AIRPORT           88  77  92  77  93 /  70  70  40  20  10
SAN ANTONIO INTL AIRPORT       86  77  87  77  92 /  80  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

09/03
Hazardous weather outlook, Aug 17, 5:49 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI AUG 17 2007

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS THROUGH
THIS EVENING. NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE REMNANTS OF TROPICAL DEPRESSION ERIN...LOCATED OVER THE
WESTERN TEXAS HILL COUNTRY...WILL PRODUCE WIDESPREAD HEAVY RAINFALL
AND FLASH FLOODING TODAY AND EARLY TONIGHT. GENERAL RAIN AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 6 TO 10
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ON SATURDAY...
CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 17, 12:06 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SSE BOERNE              29.80N 98.74W
08/16/2007  M0.77 INCH       KENDALL            TX   TRAINED SPOTTER

            0.77 IN THE PAST 60 MINUTES.

0215 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M0.83 INCH       KENDALL            TX   TRAINED SPOTTER

            0.83 IN THE PAST 60 MINUTES.

0225 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  E7.18 INCH       BEXAR              TX   ASOS

            7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.

0325 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M8.00 INCH       BEXAR              TX   TRAINED SPOTTER

            AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
            0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
            A TOTAL OF 8.00 INCHES.

0415 PM     FLOOD            SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   TRAINED SPOTTER

            2 1/2 FEET OF WATER OVER HOUSMAN RD 1/4 MILE E OF BABCOCK
            RD

0437 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS THERE ARE CURRENTLY 39 HIGH WATER
            RESCUES IN PROGRESS IN SAN ANTIONIO.

0453 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.65 INCH       BEXAR              TX   TRAINED SPOTTER

            USAA 5.65 INCHES RAIN 8AM-4PM.

0504 PM     HEAVY RAIN       OLMOS PARK              29.47N 98.49W
08/16/2007  M4.65 INCH       BEXAR              TX   TRAINED SPOTTER

            SINCE 7AM.

0515 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M1.71 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL.

0530 PM     HEAVY RAIN       2 E BOERNE              29.80N 98.71W
08/16/2007  M4.76 INCH       KENDALL            TX   TRAINED SPOTTER

            SINCE 8AM. MANY ROADS FLOODED.

0545 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M1.64 INCH       KENDALL            TX   TRAINED SPOTTER

            30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.

0553 PM     TORNADO          9 NE BOERNE             29.89N 98.63W
08/16/2007                   KENDALL            TX   LAW ENFORCEMENT

            KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
            NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.

0600 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.46 INCH       BEXAR              TX   TRAINED SPOTTER

            VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.

0600 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M0.89 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
            FLOODING.

0645 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M1.11 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62.

0655 PM     HEAVY RAIN       1 SSE BOERNE            29.79N 98.73W
08/16/2007  M0.92 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 55 MINUTES.

0845 PM     FLOOD            SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   NWS EMPLOYEE

            MINOR STREET FLOODING 3 MILES SW OF KSAT. RAINFALL TOTAL
            SINCE 9AM 5.01 INCHES.

0956 PM     HEAVY RAIN       INGRAM                  30.08N 99.24W
08/16/2007  M4.00 INCH       KERR               TX   CO-OP OBSERVER

            MAJOR FLOODING IN KERRVILLE.

&&

BF
Local storm report, Aug 17, 5:05 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 AM     FLASH FLOOD      1 N MEDINA              29.81N 99.25W
08/17/2007                   BANDERA            TX   EMERGENCY MNGR

            BRIDGE CLOSED 1.5 MI N OF MEDINA ON STATE HWY 16.

0452 AM     FLASH FLOOD      3 NW MEDINA             29.83N 99.29W
08/17/2007                   BANDERA            TX   EMERGENCY MNGR

            BRIDGES CLOSED 3.5 NW OF MEDINA ON FM 2107.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:24 PM CDTRiver Flood WarningEWXBandera15 hr
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:08 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 4:36 AM CDTRiver Flood WarningEWXBexar17 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 11:40 AM CDTRiver Flood WarningEWXLlano9 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.